New York, 2015Damaging Winds in New York, June 12, 2015
June 12, 2015 · NWS ALY · 29 events in 10 counties and zones
A warm front crossed the region during the morning hours on Friday, June 12th, allowing a warm and humid air mass to move into eastern upstate New York. As a strong cold front approached from the west, thunderstorms developed during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front crossed the region during the morning hours on Friday, June 12th, allowing a warm and humid air mass to move into eastern upstate New York. As a strong cold front approached from the west, thunderstorms developed during the afternoon and evening hours. Several rotating supercell thunderstorms developed, causing damaging winds and small hail to occur in some locations. Despite the development of these rotating storms, no tornadoes were reported across the area. Behind these supercell thunderstorms, several organized lines of thunderstorms moved across the region as well, bringing straight-line winds, which damaged trees and power lines. In addition to the winds and hail, these thunderstorms also produced a significant amount of lightning, and heavy rainfall which caused significant street flooding. At one point, over 10,000 customers were without power across the Capital Region and around 6,500 people in the mid-Hudson Valley, due to a significant microburst that occurred in Gardiner.
The threat for thunderstorms ended by the late evening hours, as the cold front moved from west to east across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 12, 3:39 PM EST, 26 minutes earlier.
Area forecast discussion, Jun 12, 3:39 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT FRI JUN 12 2015
.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE
REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS
HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD
IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO
SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR EAST
CENTRAL NEW YORK.
WESTERN NEW ENGLAND REMAINS UNDER SLIGHT AND MARGINAL RISK FOR
SEVERE WEATHER.
A WARM FRONT IS LOCATED ACROSS THE REGION GENERALLY ALONG
INTERSTATE 90. THE AIRMASS TO THE SOUTH OF THE BOUNDARY IS VERY
UNSTABLE. SPC MESOANALSIS HAS 40 TO 60 KNOTS OF 0-6 KM BULK SHEAR
ACROSS THE FORECAST AREA. CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELLS IN THE VICINITY OF THE BOUNDARY WITH LOW
LEVEL TURNING OF THE WINDS. THE WINDS HAVE SOUTHEAST AT 1000 FEET
SHIFTING TO THE SOUTHWEST BY 4000 FEET.
AN AREA OF LOW PRESSURE AND MID LEVEL SHORT WAVE TROUGH WHICH ARE
MOVING ALONG THE BOUNDARY AND WITH ITS PASSAGE DRAG A COLD FRONT
ACROSS THE REGION. THERE IS A LINE OF CONVECTION OCCURRING AHEAD
AND ALONG THE COLD FRONT WITH DISCRETE CELLS MAINLY IN THE WARM
SECTOR ACROSS CENTRAL AND EASTERN NEW YORK. THE AREA WILL REMAIN
UNDER THE THREAT FOR SEVERE WEATHER UNTIL THE LOW AND COLD FRONT
PASSAGE THROUGH LATE THIS EVENING.
WITH PRECIPITABLE WATER VALUES FORECAST TO RISE UP TO AROUND 2
INCHES HAVE MENTION OF HEAVY RAINFALL IN FORECAST AND THREAT
URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH
FLOODING CANNOT BE RULED OUT IN OUR HAZARDOUS WEATHER OUTLOOK FOR
THE ENTIRE FORECAST AREA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A COOLER AND MORE SEASONABLE AIRMASS WILL BE USHERED BACK INTO THE
REGION IN THE WAKE OF THE COLD FRONT. HIGHER PRESSURE WILL BUILD
IN AT THE SURFACE AND ALOFT. INCREASING SUNSHINE AS THE DAY
PROGRESSES.
THE COOL FRONT WILL SETTLED TO OUR SOUTH AND STALL. THE RIDGING
OVER THE REGION WILL WEAKEN ON SUNDAY ESPECIALLY DURING THE
AFTERNOON INTO THE EVENING. SUNDAY SHOULD FEATURE FAIR WEATHER.
THE STALLED BOUNDARY WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT
SUNDAY NIGHT AND MONDAY RETURNING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE REGION. DESPITE SOME DIFFERENCES IN THE
GUIDANCE THERE IS AGREEMENT FOR A WET DAY MONDAY SO HAVE LIKELY
POPS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A RATHER FAST MOVING WEATHER PATTERN AS A NEAR ZONAL FLOW IS
EXPECTED ALONG THE NORTHERN CONUS AS THE SUBTROPICAL RIDGE
ATTEMPTS TO BUILD WESTWARD AND NORTHWARD THROUGH NEXT WEEK. THIS
WILL ALLOW FOR SUBTLE KEY SHORT WAVES TO EVOLVE AND THE FRONTAL
OSCILLATIONS WILL BRING ABOUT THE CHANCE FOR SOME CONVECTION INTO
THE MID-LATE WEEK PERIOD.
WE BEGIN THE LONG TERM FORECAST PERIOD WITH A DEPARTING FRONTAL
SYSTEM TO OUR SOUTH AND EAST WITH RESIDUAL SHOWERS AND
THUNDERSTORMS. THEN CONFIDENCE IS INCREASING THAT THE 1020-1025MB
SURFACE HIGH WILL SLIDE ACROSS THE NORTHERN GREAT LAKES REGION AND
INTO NEW ENGLAND THROUGH WEDNESDAY.
THEREAFTER...WEDNESDAY NIGHT INTO THURSDAY A PV ANOMALY COMING
ASHORE ACROSS WEST COAST BECOMES EMBEDDED WITHIN THE STRENGTHEN FLOW
ACROSS THE NORTHERN CONUS. MEANWHILE...THE SUBTROPICAL RIDGE
ATTEMPTS ONCE AGAIN TO BUILD WESTWARD WHICH ASSISTS WITH TAPPING
INTO THE SUBTROPICAL MOISTURE AND BRINGS ABOUT ANOTHER SURGE OF
MOISTURE ADVECTION. THERE ARE SOME DIFFERENCES WITHIN THE GLOBAL
MODELS IN TIMING AND POSITION AS WE WILL LEAVE CHANCE POPS INTO THE
GRIDS AT THIS TIME.
TEMPERATURES WILL AVERAGE NEAR TO ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT CONTINUE TO LIFT NORTHWARD ACROSS THE REGION THIS
AFTERNOON AND WILL STALL ACROSS THE ADIRONDACKS. A LOW PRESSURE
SYSTEM WILL THEN MOVE ALONG THE FRONT AS IT STARTS TO PUSH SOUTHWARD
AS A COLD FRONT THIS EVENING AND OVERNIGHT. THIS SYSTEM WILL BE THE
FOCUS FOR SHRA/TSRA TO DEVELOP BY LATE THIS AFTERNOON...WITH
POSSIBLY MULTIPLE ROUNDS LASTING THROUGH MUCH OF THE EVENING HOURS.
THE HIGHEST PROBABILITIES FOR TSRA WILL BE FROM KGFL-KALB-KPSF SO
WILL MENTION TEMPO GROUP FOR THESE TERMINALS...WITH VCSH AT KPOU
WITH SLIGHTLY LOWER PROBABILITIES.
CHANCES FOR THUNDER WILL DECREASE AFTER 04Z SATURDAY...WITH A FEW
HOURS OF -SHRA POSSIBLE AS THE COLD FRONT PUSHES THROUGH. BRIEF OR
OCCASIONAL MVFR/IFR WILL BE POSSIBLE WITH HEAVIER SHOWERS AND STORMS
AS WELL AS THE COLD FRONT...ALTHOUGH VFR SHOULD PREVAIL MUCH OF THE
TIME. SKIES WILL CLEAR SATURDAY MORNING AS HIGH PRESSURE AND DRIER
AIR MOVES INTO THE REGION.
WINDS WILL BE SOUTHERLY AROUND 5-10 KTS...ALTHOUGH MUCH STRONGER
WIND GUSTS WILL BE POSSIBLE WITHIN ANY TSRA. WINDS WILL SHIFT TO A
NORTHERLY DIRECTION AFTER THE COLD FRONT PASSES THROUGH LATER
TONIGHT.
OUTLOOK...
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE
REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS
HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD
IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO
SUNDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN
THE WEEKEND INTO EARLY NEXT WEEK BRINGING MORE SHOWERS AND
THUNDERSTORMS TO THE AREA.
&&
.HYDROLOGY...
TO THE SOUTH OF THE WARM FRONT ACROSS REGION WE HAVE A HOT AND
HUMID AIRMASS. A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS
BOUNDARY. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION. PRECIPITABLE WATER VALUES WILL RISE AS
THE LOW GETS CLOSER. TO THE NORTH OF THE BOUNDARY AND LOW EXPECT A
WIDESPREAD RAINFALL OF 1/2 TO AN INCH. IN THE UNSTABLE AIRMASS TO
THE SOUTH PRECIPITABLE WATER VALUES ARE MODELED TO RISE TO AROUND
2 2 INCHES SO STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL WHICH COULD LEAD TO URBAN...LOW LYING AND POOR DRAINAGE
FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. HAVE
THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK.
FAIR WEATHER WILL RETURN FOR MUCH OF THE WEEKEND. ANOTHER LOW
PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE
WATER VALUES ONCE AGAIN RISE TO 1 1/2 TO 2 INCHES.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...BGM
AVIATION...JPV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 12, 2:19 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT FRI JUN 12 2015
NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
319 PM EDT FRI JUN 12 2015
...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS
WHICH COULD LEAD TO FLOODING IN URBAN AND POOR DRAINAGE AREAS OR
ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR EAST CENTRAL NEW YORK.
CTZ001-013-MAZ001-025-VTZ013>015-131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
319 PM EDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A LOW PRESSURE
SYSTEM APPROACHES AND MOVES ACROSS THE REGION. THE MAIN THREAT
WILL BE DAMAGING WINDS OF 58 MPH OR GREATER. LOCALLY HEAVY
RAINFALL WILL ALSO BE A THREAT...WHICH COULD LEAD TO SOME FLOODING
IN URBAN AND POOR DRAINAGE AREAS OR ISOLATED FLASH FLOODING.
STORMS WILL MOVE FROM WEST TO EAST AT 35 TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jun 12, 3:00 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT FRI JUN 12 2015
NYZ063-122045-
WESTERN ULSTER-
400 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER WOODRIDGE...OR 7 MILES
NORTHEAST OF MONTICELLO...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ELLENVILLE AND NAPANOCH AROUND 420 PM EDT.
KERHONKSON AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATAUKUNK...ULSTER
HEIGHTS...POTTERVILLE...LIEBHARDT...AWOSTING...RIGGSVILLE...
CRAWFORD...MILL HOOK...LACKAWACK AND HONK HILL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4165 7441 4174 7457 4186 7447 4192 7417
4163 7427
TIME...MOT...LOC 2000Z 252DEG 27KT 4173 7458
JPV/GJMThunderstorm Wind, Ulster
- When
- June 12, 4:05 PM EST to 4:06 PM EST
- Where
- Ulster County, 1.48 mi SSW of Ganahgote to 1.24 mi SW of Ireland Corners
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.660, -74.190
Numerous trees and power lines were downed to a thunderstorm microburst in the town of Garinder. Many of the trees were snapped or uprooted and a few homes also sustained damage to siding from the wind. In addition, a person was trapped in a car due to downed trees. At least eight utility poles were snapped due to wind and around 6,500 people were without power as a result of the thunderstorm. Despite the damage, most of the people had power restored by the next morning.
Thunderstorm Wind, Ulster
- When
- June 12, 4:05 PM EST
- Where
- Ulster County, 0.86 mi NE of Ganahgote
- Measured
- 75 kt (86 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.690, -74.170
Multiple trees were downed on Route 44 in Gardiner due to thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- June 12, 4:08 PM EST
- Where
- Ulster County, 0.25 mi WNW of Ireland Corners
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.671, -74.135
Multiple trees were downed on Route 208 in Gardiner due to thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 12, 5:15 PM EST
- Where
- Herkimer County, 1.19 mi NNW of West Winfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.895, -75.191
Trees and wires were reported down in West Winfield as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- June 12, 5:22 PM EST
- Where
- Herkimer County, 0.86 mi SE of East Frankfort
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.010, -75.040
Trees and wires were reported down in Ilion as a result of thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- June 12, 5:50 PM EST
- Where
- Schenectady County, 0.78 mi ENE of Esperance Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.752, -74.255
Two trees were downed along Route 30 in Esperance due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 12, 6:15 PM EST
- Where
- Montgomery County, Canajoharie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.900, -74.570
Trees were reported down in Canajoharie due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 12, 6:15 PM EST
- Where
- Montgomery County, 0.84 mi NNE of Randall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.911, -74.445
A tree was reported down on Route 5S near Argersinger Road in Randall due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 12, 6:35 PM EST
- Where
- Montgomery County, 0.31 mi NE of Lykers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.823, -74.476
Trees were reported down in the town of Root due to thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- June 12, 6:35 PM EST
- Where
- Montgomery County, 0.66 mi N of Minaville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.889, -74.218
Trees were reported down in Minaville due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- June 12, 7:06 PM EST
- Where
- Schenectady County, 1.23 mi N of Delanson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.767, -74.184
Multiple trees were reported down at the intersection of U.S. Route 20 and State Route 395 in the town of Duanesburg due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- June 12, 7:16 PM EST
- Where
- Schenectady County, 0.92 mi NNW of Schenectady
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.813, -73.926
A tree was reported down at the intersection of Union Street and Park Ave in Schenectady due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- June 12, 7:18 PM EST
- Where
- Schenectady County, 0.49 mi N of Hawthorne Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.807, -73.869
Trees were reported down, including one on a house, on Ardmore Court in Niskayuna due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- June 12, 7:33 PM EST
- Where
- Saratoga County, 2.13 mi SSW of Waterford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.790, -73.680
Multiple trees were uprooted in Waterford due to thunderstorm winds.
Thunderstorm Wind, Albany
- When
- June 12, 7:35 PM EST to 7:36 PM EST
- Where
- Albany County, 1.23 mi E of West Albany to 1.34 mi WNW of Newtonville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.723, -73.776
Multiple trees were reported down in Loudonville as a result of thunderstorm wind. One large tree was downed at the corner of Knob Hill Road and Dorwood Drive, which also damaged a fence. Power lines were downed and burning as a result of the downed tree as well. Additional downed tree limbs were located near the intersection of Maxwell Road and Old Niskayuna Road and one car was crushed as a result of the downed tree limbs. Pea sized hail also accompanied the strong winds.
Thunderstorm Wind, Albany
- When
- June 12, 7:35 PM EST
- Where
- Albany County, 0.35 mi NE of Boght Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.783, -73.744
Trees and wires were downed in Boght Corners due to thunderstorm winds. Wires landed on a car and people were temporarily trapped within the vehicle.
Thunderstorm Wind, Albany
- When
- June 12, 7:36 PM EST
- Where
- Albany County, 0.68 mi WNW of Cohoes
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.772, -73.713
Multiple trees and wires were downed in Cohoes as a result of thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 12, 7:38 PM EST
- Where
- Rensselaer County, 1.03 mi S of Pleasantdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.785, -73.671
Trees and wires were downed on 124th Street in Troy as a result of thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- June 12, 7:38 PM EST
- Where
- Schoharie County, 0.51 mi W of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.480, -74.610
Trees and wires were downed in Jefferson as a result of thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- June 12, 7:38 PM EST
- Where
- Schoharie County, 0.42 mi W of Summit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.580, -74.588
Trees and wires were downed in Summit as a result of thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 12, 7:43 PM EST
- Where
- Rensselaer County, 0.86 mi SE of Cropseyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.740, -73.560
Trees and wires were downed in Brunswick as a result of thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 12, 7:54 PM EST
- Where
- Rensselaer County, 0.39 mi W of Grafton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.770, -73.458
Trees and wires were downed in Grafton as a result of thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 12, 7:59 PM EST
- Where
- Rensselaer County, 0.15 mi NE of Berlin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.702, -73.378
Trees and wires were reported down in Berlin due to thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 12, 8:07 PM EST
- Where
- Greene County, 0.73 mi SSE of Windham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.310, -74.246
Trees and wires were reported down in Windham due to thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 12, 8:26 PM EST
- Where
- Greene County, 0.33 mi SSW of Greenville Rnbow Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.415, -74.022
Trees and wires were reported down in Greenville due to thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 12, 8:34 PM EST
- Where
- Rensselaer County, 0.6 mi ESE of Stephentown Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.565, -73.410
Trees and wires were reported down in Stephentown due to thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 12, 8:35 PM EST
- Where
- Greene County, 0.65 mi SE of Athens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.262, -73.813
Trees and wires were reported down in Athens due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- June 12, 8:37 PM EST
- Where
- Columbia County, 0.78 mi SSE of Columbiaville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.309, -73.746
A tree and wires were reported down in Stockport due to thunderstorm winds.
Thunderstorm Wind, Greene
- When
- June 12, 8:38 PM EST
- Where
- Greene County, 0.32 mi ESE of Catskill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.218, -73.865
Trees and wires were reported down in Catskill due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574908, 574911, 574910, 574913, 574914, 574917, 574918, 574921, 574919, 574920, 574924, 574925, 574923, 574926, 574927, 574932, 574933, 574928, 574929, 574930, 574931, 574934, 578514, 578508, 578509, 578513, 578511, 578512, 578510.